Antidepressant: Pristique & Abilify add-on side effects?

I noticed my depression was starting to get a little worse with more crying when in a discussion so I asked my dr to increase my Pristiq. I am already at the max dose they carry (100mg) so he added Abilify as an ''add on" to my Pristiq 12 days ago. It seems to be helping my depression, but I seem to be having either side effects or maybe relapse from the MS. Sunday and Monday, I was laying down and would get these dizzy spells that last for 5-10 seconds. I get these on occasion but not more than once like they were happening these last days. I have also been more tired than usual...hard for me to look at computer/phone screen for more than 15-20 minutes. Not sure if this is a relapse or a problem with the Abilify. Has anyone used Abilify as an antidepressant or add on?

What antidepressants are you on that work? I have been on Effexor in the past but that stopped working so was put on Pristiq and had that adjusted periodically over the last 6 or 7 years. I am thinking of asking for a different med instead of the Abilify add on.

Thanks in advance everyone,

Jessie

8 Replies

oldestnewest
  • Hi bxrmom l take effexor and other stuff, but never pristiq or abilify. But did do a quick look up for side affects for the abilify. It did list dizziness and tiredness as side effects.

    I would talk to your Dr about it though and see what he says! He might decide to put you on something else.☺

    Jes🌠

  • Jesmcd2 Thanks so much for your reply, I am going to call tomorrow ;) I was thinking of calling but now this confirms it....will update after I find out something.

    Jessie

  • Definitely talk to your doc. There may be something else that won't cause side affects.

  • I'm on Abilify for about a year now. It did wonders for me.

  • Hello bxrmom, it's Fancy1959 and I would like to officially welcome you too this fantastic chat room. I have been on the generic form of Lexapro for several years. Sometimes you have to be careful of bad side effects from medicine interacting negatively. Therefore I would say this is a question to ask your neurologist about. To an uneducated non-medicalnprofessional like myself, it seems to me your increase in your fatigue levels and dizzy spells could be signs of you being over medicated or too traqualized by your cocktail of antidepressents you are currently taking. When my old nuerologist doubled my dose of Baclofen for my muscle spacidity, i got so loopy that i had to immediately back the dose back down. Pick our brains and then go back to your neurologist and have an indepth discussion with him about other antidepression options. Keep in touch and let us know what you and your neurologist decide upon. Until we talk again please remember we are stronger together. Take care.

  • Thanks Fancy1959 it was my family Dr who added the other medication as he has been prescribing my antidepressants since moving to MI almost 5 years ago. I had a psychiatrist that prescribed my antidepressants before moving here. Just didn't feel the need to see a psychiatrist after moving to MI but I am now looking into a therapist to 'talk' to so I can get things off my chest/brain when needed.

    Jessie

  • bxemom, it's Fancy1959. if you are confident your family doctor knows how various drugs interact with one another let them continue to prescribe them. But it seems to me that you are experiencing some negative side effects from the cocktail they have you on. Do you have a neurologist? Perhaps it wouldn't hurt to go and have things checked out.

  • Hi Fancy1959 I have confidence in my family doctor about prescribing antidepressants. It may just be me as dizziness is usually there for me but sometimes it is worse but not usually multiple times when I'm laying down which started after taking the new med...which also has a side effect of insomnia which I am experiencing.

    I do have my 6 month follow up with my Neuro on the 29th of this month. I have never had a neuro prescribe an antidepressant to me before (usually a family dr or psychiatrist). And depending on how this next visit goes, I am going to look for a new neurologist as this guy doesn't do anything other than tell me what is new with ms even though he this ms specialist so you would think he would do SOMETHING while I'm in his office.

    Sorry....kind of went off on a tangent there :/

    Jessie

You may also like...